Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 29, NWS Paducah, KY

March 12, 2021Wayne County, Missouri

NWS Paducah, KY issued this river flood warning at Mar 12, 2021, 1:04 PM CST for Wayne County, Missouri. It took effect at Mar 12, 2021, 4:17 PM CST. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Mar 12, 2021, 1:04 PM CST (19:04 UTC)
In effect from
Mar 12, 2021, 4:17 PM CST
Expired
Mar 14, 2021, 7:40 AM CDT
In force
38 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Patterson (PAZM7). The gauge peaked at 21.33 ft at Mar 13, 2021, 11:00 AM CST.

actionminormoderate102003/1203/1303/1403/15
Action stage
10 ft
Minor stage
16 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS43 KPAH 121904
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
104 PM CST Fri Mar 12 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Missouri...

  St. Francis River near Patterson.

.Recent rainfall and and expected additional rain is causing the 
river to rise, with an expected crest around 19.5 feet late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


MOC223-132115-
/O.NEW.KPAH.FL.W.0029.210312T2217Z-210314T0430Z/
/PAZM7.1.ER.210312T2217Z.210313T0600Z.210313T2230Z.NO/
104 PM CST Fri Mar 12 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the St. Francis River near Patterson.
* From this afternoon to Saturday evening.
* At 12:30 PM CST Friday the stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 19.5 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow afternoon.
* Impact...At 16.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$

PAH
5 follow-up statements
172 
WGUS83 KPAH 130101
FLSPAH

Flood Statement
National Weather Service Paducah KY
701 PM CST Fri Mar 12 2021

...The Flood Warning is extended for the following rivers in 
Missouri...

  St. Francis River near Patterson 

.Recent rainfall and and expected additional rain is causing the 
river to rise, with an expected crest around 19.5 feet Saturday 
morning.

For the St. Francis River...including Patterson...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


MOC223-131400-
/O.EXT.KPAH.FL.W.0029.000000T0000Z-210314T1251Z/
/PAZM7.1.ER.210312T2318Z.210313T1200Z.210314T0651Z.NO/
701 PM CST Fri Mar 12 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the St. Francis River near Patterson.
* Until Sunday morning.
* At 6:30 PM CST Friday the stage was 16.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.5 feet 
  tomorrow morning. It will then fall below flood stage early Sunday 
  morning.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$

07
154 
WGUS83 KPAH 131302
FLSPAH

Flood Statement
National Weather Service Paducah KY
702 AM CST Sat Mar 13 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  St. Francis River near Patterson affecting Wayne County.

.Heavy rainfall over the past 24 hours has forced the St. Francis 
River at Patterson to rise well above flood stage. The river is 
forecast to crest at 22 feet by this evening, then fall into early 
next week.

For the St. Francis River...including Patterson...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


MOC223-141200-
/O.EXT.KPAH.FL.W.0029.000000T0000Z-210314T1200Z/
/PAZM7.1.ER.210312T2318Z.210314T0000Z.210317T0130Z.NO/
702 AM CST Sat Mar 13 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the St. Francis River near Patterson.
* Until Sunday morning.
* At 6:30 AM CST Saturday the stage was 20.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 AM CST Saturday was 20.8 feet.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  this evening. It will then fall below flood stage Tuesday evening.
* Impact...At 16.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$
222 
WGUS83 KPAH 131514
FLSPAH

Flood Statement
National Weather Service Paducah KY
914 AM CST Sat Mar 13 2021

...The Flood Warning is extended for the following river in 
Missouri...

  St. Francis River near Patterson.

For the St. Francis River...including Patterson...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


MOC223-141715-
/O.EXT.KPAH.FL.W.0029.000000T0000Z-210317T0730Z/
/PAZM7.1.ER.210312T2318Z.210314T0000Z.210317T0130Z.NO/
914 AM CST Sat Mar 13 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the St. Francis River near Patterson.
* Until late Tuesday night.
* At 9:00 AM CST Saturday the stage was 21.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 22.0 feet 
  this evening. It will then fall below flood stage Tuesday evening.
* Impact...At 16.0 feet, Minor flooding occurs affecting mainly 
  bottomland and surrounding low lying areas.
* Flood History...This crest compares to a previous crest of 21.6 
  feet on 12/22/2013.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$

AL
520 
WGUS83 KPAH 140032
FLSPAH

Flood Statement
National Weather Service Paducah KY
632 PM CST Sat Mar 13 2021

...The Flood Warning continues for the following rivers in 
Missouri...

  St. Francis River near Patterson 

For the St. Francis River...including Patterson...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


MOC223-141400-
/O.EXT.KPAH.FL.W.0029.000000T0000Z-210314T1700Z/
/PAZM7.1.ER.210312T2318Z.210313T1545Z.210314T1100Z.NO/
632 PM CST Sat Mar 13 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the St. Francis River near Patterson.
* Until Sunday afternoon.
* At 6:00 PM CST Saturday the stage was 19.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning and continue falling to 8.9 feet by Thursday 
  evening.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$

07
747 
WGUS83 KPAH 141240
FLSPAH

Flood Statement
National Weather Service Paducah KY
740 AM CDT Sun Mar 14 2021

...The Flood Warning is cancelled for the following river in 
Missouri...

  St. Francis River near Patterson.

.Water levels along the St. Francis River have dropped below flood 
stage near Patterson and are expected to continue to fall; 
therefore, the flood warning is now cancelled.

MOC223-141345-
/O.CAN.KPAH.FL.W.0029.000000T0000Z-210314T1240Z/
/PAZM7.1.ER.700119T1646Z.700119T1647Z.000000T0000Z.NO/
740 AM CDT Sun Mar 14 2021

...The Flood Warning for the St. Francis River near Patterson has 
been cancelled...

The Flood Warning is cancelled for
  the St. Francis River near Patterson.
* At 7:00 AM CDT Sunday the stage was 13.9 feet.
* Flood stage is 16.0 feet.
* Forecast...Water levels are expected to continue to fall.
  &&

LAT...LON 3732 9050 3732 9041 3717 9046 3703 9037
      3699 9042 3714 9054

$$

AL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 12, 11:46 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Mar 12, 11:46 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1146 AM CST Fri Mar 12 2021

.UPDATE...
Issued at 1127 AM CST Fri Mar 12 2021

For aviation section only.

UPDATE Issued at 557 AM CST Fri Mar 12 2021

Updated aviation discussion for 12Z TAFs.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 340 AM CST Fri Mar 12 2021

The primary concern in the short term remains the potential for
heavy rain and flooding through Saturday morning. Showers and
thunderstorms from late yesterday afternoon through the overnight
hours dropped anywhere from 1.5 to 3.5 inches of rain across the
northern half of southern Illinois, southwest Indiana, and far
northern Kentucky along the Ohio River. Gauge observations in
conjunction with MRMS precipitation estimates indicate the
heaviest rain fell in a narrow corridor along Illinois Route 13 in
southern Illinois from Carbondale to Marion to Harrisburg, where
some locations received up to 3.5 inches since Thursday afternoon.

The potential for heavy rain and flooding will persist through
Saturday morning as copious Gulf and Pacific moisture continues
to stream into the region along and eventually north of a frontal
boundary that will settle out just south of the region. Waves of
energy aloft will contribute to intervals of showers and a few
thunderstorms. The first band will slowly sink into our southern
counties through the morning as it diminishes. A second band of
rain showers is forecast to impact the region this afternoon and
early this evening. But models indicate the heaviest round of rain
should hold off until late this evening, Friday night, and into
the morning hours on Saturday.

Most of the new substantial rainfall forecast through Saturday is
largely expected to fall just south of the region that received
the heaviest rain since yesterday, but may overlap the Route 13
corridor in southern Illinois. This impacts southeast Missouri,
far southern Illinois along and south of Illinois 13, and western
Kentucky. In this area, an additional 1 to 2 inches of rain is
forecast through Saturday, with locally higher amounts possible.
For this reason, we will continue the Flood Watch as is through
Saturday. However, we may be able to cancel the far northern
reaches of the Flood Watch once the rain ceases along our I-64
counties later this morning.

.LONG TERM...(Sunday through Thursday)
Issued at 340 AM CST Fri Mar 12 2021

As an upper level ridge build into the area through the day on
Saturday and into Sunday, we will see the main band of deeper
moisture lift northeast, which is where the greatest chances for
rain will exist. So by Sunday morning, rain chances will be highest
across parts of southern IL (especially north of Rt. 13), southwest
IN and adjacent parts of west Kentucky. Drier air will be working
its way into extreme southeast MO and far west KY. As we head into
the afternoon hours on Sunday, the chances for rain diminish even
more but then our attention turns to what is incoming from the west.

An upper level low pressure system will be situated well to our west
Sunday afternoon and move eastward with time Sunday night into
Monday. As this occurs, a large band of rain will infiltrate the
area from west to east. Models had been having some timing issues
the past several days but seem to have a good handle on the
evolution now. Even looking at the GFS and ECMWF ensemble data, the
timing on this next round of rain appears to be more consistent now.

This area of rain will likely move into our far western areas late
Sunday afternoon and then slowly march eastward Sunday evening and
into the overnight hours. Feel confident enough to raise PoPs into
the categorical category for Sunday night. Due to the main boundary
staying to our south, we will likely stay in the low 50s for highs
up north and low 60s south on Sunday. Instability looks pretty
meager Sunday into Sunday night with any chances for isolated
thunder over southeast MO and then shifting into far southern KY
overnight. Any stronger activity should stay to our south.

Lingering showers will be ongoing at the start of our Monday. The
dry slot should eventually move into the area sometime Monday with
rain chances rapidly exiting Monday evening, as the surface low
moves northeast over or just to the north of the area. Some
instability actually develops over the area on Monday so depending
on how soon the dry slot comes though, we could have some
thunderstorms or even additional convection develop behind the main
line of rain. Total rainfall from this event could be upwards close
to an inch in some places but the latest GEFS and ECWMF ensemble
mean probabilities of 24 hour totals over an inch are low. Still
some differences in how quickly the rain ends on Monday night so
will maintain PoPs but try and show a decreasing trend.

Tuesday into Tuesday night should be quiet. Another system will be
quick to approach the area however, and could impact us Wednesday
into Thursday.

&&

.AVIATION...
Issued at 1127 AM CST Fri Mar 12 2021

Southern terminals (KCGI/KPAH) will be mired in MVFR/IFR ceilings
and MVFR visibilities for much of the afternoon. Meanwhile, VFR
conditions will return to northern terminals (KMVN/KEVV/KOWB.
Another round of potentially rain will spread back into the
region this evening and overnight. MVFR/IFR conditions will exist
across much of the region tonight, but far northern and eastern
reaches may remain VFR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Saturday afternoon for ILZ075>078-080>094.

MO...Flood Watch through Saturday afternoon for MOZ076-086-087-100-
     107>111.

IN...Flood Watch through Saturday afternoon for INZ081-085>088.

KY...Flood Watch through Saturday afternoon for KYZ004-005-007-010-
     013>016-018>020.

&&

UPDATE...GM
SHORT TERM...RJP
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Mar 12, 4:44 AM CST, 8 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
444 AM CST Fri Mar 12 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-131100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
444 AM CST Fri Mar 12 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Another round or two of heavy rain may lead to more flooding
across portions of the area through Saturday morning. Please
refer to the Flood Watch for more information.

Minor to moderate flooding will continue on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Minor to moderate flooding will continue on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. However, spotters are
encouraged to report rainfall amounts and flooding impacts
through the weekend.

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.